Thunderstorm Wind, Rockbridge
- When
- August 14, 4:10 PM EST
- Where
- Rockbridge County, Collierstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.767, -79.583
Trees were downed on Big Hill Road.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 14, 1:53 PM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 253 PM EDT SUN AUG 14 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... SO FAR NOT MUCH THUNDERSTORM DEVELOPMENT IN THE FORECAST AREA- MOST HAS BEEN FURTHER SOUTH IN THE CAROLINAS. WHATEVER DOES DEVELOP IN THE AREA UNDER THE UPPER RIDGE SHOULD BE DIURNAL...BUT OTHER STORMS FURTHER WEST IN KY/TN MAY HAVE ENOUGH SUPPORT TO KEEP GOING AND MAKE IT INTO THE MOUNTAINS OVERNIGHT...SO I HAVE KEPT A SLIGHT CHC POP AFTER MIDNIGHT. THE QUASI-STATIONARY FRONT WHICH HAS BEEN ACROSS THE OHIO VALLEY THE PAST FEW DAYS WILL MAKE A MOVE SOUTHWARD AS THE UPPER RIDGE OVER THE SOUTHEAST U.S WEAKENS. DESPITE A FRONT APPROACHING AND PLENTIFUL MOISTURE...FLOW IS WEST TO NORTHWEST TOMORROW AND THIS COULD TEND TO SUPPRESS SHOWERS AND THUNDERSTORMS. BEST CHC FOR STROMS SHOULD BE THE WESTERN SLOPES AREAS...SO I LOWERED POPS IN THE EAST AND RAISED IN THE FAR WEST TO NEAR 50 PERCENT. WILL BE A WARM AND MUGGY NIGHT...BUT WITH NOT MUCH RAIN SO FAR THINK FOG WILL BE PATCHY. MONDAY SHOULD BE WARMER THAN THE GFS MOS INDICATES...SO I WENT CLOSER TO THE NAM MOS. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... TYPICAL SUMMER PATTERN IN PLACE ACROSS THE REGION WITH THE HINT OF A COUPLE OF WEAK COLD FRONTS TRYING TO MAKE IT INTO THE AREA. NOT OVERLY CONVINCED EITHER WILL MAKE IT INTO THE AREA...YET ALONE SOUTH OF THE REGION. BUT THEIR PROXIMITY WILL ALLOW FOR BETTER COVERAGE THAN ISOLATED SHOWERS AND STORMS...ESPECIALLY ON TUESDAY AFTERNOON...AND THEN AGAIN ON THURSDAY. HAVE GENERALLY FOLLOWED HPCS WARMER THAN MOS GUIDANCE ON TEMPERATURES. && .AVIATION... SATELLITE SHOWS BUILDING CUMULUS CLOUDS IN THE MOUNTAINS...AND RADAR IS BEGINNING TO PICK UP ISOLATED SHOWERS. STILL LOOKS LIKE THE BEST COVERAGE OF STORMS THIS AFTERNOON/EARLY EVENING WILL BE IN THE PIEDMONT WHERE THERE IS THE BEST LOW LEVEL MOISTURE CONVERGENCE AND GREATEST INTSABILITY. BEST CHANCE FOR A THUNDERSTORM IS DANVILL AIRPORT...BUT STILL NOT A HIGH ENOUIGH CHC TO PUT IN THE TAF. OTHERWISE...LOOK FOR A MOSTLY CLEAR OVERNIGHT...WITH MORE MVFR/IFR FOG DEVELOPING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JJ/DS/JJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 506 AM EDT SUN AUG 14 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-150915- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 506 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA... SOUTH CENTRAL VIRGINIA...CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Roanoke radar (KFCX), 103 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed on Big Hill Road.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471897, 5471898.